MAUDE Adverse Event Report: BECTON DICKINSON, S.A. ECLIPSE SMARTSLIP; NEEDLES, HYPODERMIC

BECTON DICKINSON, S.A. ECLIPSE SMARTSLIP; NEEDLES, HYPODERMIC
Catalog Number 305770
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/09/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Event or Problem Description
It was reported that bd needle eclipse safety shield broke off.The following information was provided by the initial reporter: the protective caps that are folded over the cannula after use fell off and the cannulas had to be disposed of in the puncture-proof disposal boxes without any safety protection.
 
Additional Manufacturer Narrative
A device history record review was completed for provided material number 305770 and lot number 2502009.The review did not reveal any abnormalities detected during the production process that could have contributed to the reported defect, and all quality tests were found to be within specification.To aid in the investigation of this issue, five (5) unused eclipse needles were received for evaluation by our quality team.Through examination of the samples, the safety shield mechanisms were found to be without any damage.No abnormalities were identified with the samples.The sample needles were assembled with a bd discardit 5ml syringe, and the safety shields were activated without any problem.Based on the sample evaluation, the reported issue could not be reproduced.With the investigation results, an exact cause could not be determined for the reported events.If the affected sample becomes available for this incident or any potential future incidents, we would greatly appreciate the opportunity to conduct a thorough analysis.We would like to inform you that the material used to manufacture eclipse needles has been selected and tested to resist normal conditions of use.In addition, our assembly process has a system that inspects 100% of the needles for proper opening and activation of the safety shield, rejecting any defective product identified.In addition, every batch is tested prior to release for final safety shield activation testing (the force required to activate the eclipse hypodermic safety needle product).We can confirm that the reported lot was released in compliance with specifications.Based on the preventive measures in place, we believe the probability of this defect is very low within the manufacturing process.On the other hand, we cannot discard the possibility that the handling of the product could have had an impact on the issue reported.At this time, further action has not been determined necessary.Our quality team will continue to closely monitor the manufacturing process for signs of this potential defect and any emerging trends.
 
Event or Problem Description
No additional information.

Brand Name
ECLIPSE SMARTSLIP
Common Device Name
NEEDLES, HYPODERMIC
Manufacturer (Section D)
BECTON DICKINSON, S.A.
cr mequinenza
s/n
fraga, huesca 22520
SP  22520
Manufacturer (Section G)
BECTON DICKINSON, S.A.
cr mequinenza
s/n
fraga, huesca 22520
SP   22520
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key22613776
Report Number3002682307-2025-00094
Device Sequence Number9603827
Product Code FMI
UDI-Device Identifier00382903057702
UDI-Public(01)00382903057702(11)250213(17)300131(10)2502009
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K100209
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number305770
Device Lot Number2502009
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/09/2025
Supplement Date Received by Manufacturer11/24/2025
Initial Report FDA Received Date07/25/2025
Supplement Report FDA Received Date11/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/13/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown